Ask a doctor

How Long Should I Wait to Get Restylane Undereye Fillers After Accutane?

I want to get undereye restylane fillers but I'm unsure if I can get the procedure done ASAP/if I should wait some months post my accutane Tx. I'm 32 years old but I look like I'm 42; am I a good canidate for a facelift. I chose the 2 procedures based on photos I've compared of me & other people who have under-gone cosmetic procedures to correct problems that were similar to mine. Doctors can you please provide your recommendations?

Doctor Answers (8)

Okay to have fillers after accutane

+1

There is no reason why you cannot have fillers, despite your recent course of accutane.  You can proceed right away.  


Houston Dermatologist
5.0 out of 5 stars 4 reviews

Accutane and Fillers

+1

Accutane should not limit the use of fillers. It is mainly of concern in skin resurfacing when laser, dermabrasion or acid peels are performed.

When injecting the tear trough, it should only be performed by an experienced injector. I prefer using a very small 30 gauge 1" needle for this area.

Jon M. Grazer, MD, MPH
Newport Beach Plastic Surgeon
5.0 out of 5 stars 4 reviews

Accutane and Fillers are OK

+1

There should be no problem getting a filler like Restylane under your eyes after undergoing Accutane therapy.  It should correct any tear troughs just as nicely and safely as if you hadn't taken Accutane.  And regarding a facelift, I'm glad you are thinking long term!   Injections, peels, and skincare can only help you so much before surgical methods are recommended.  A facelift is best reserved for faces with jowls, sagging cheeks, and neck laxity.  Since you very likely might benefit from a cheeklift, lower eyelids, and fat transfer at this point, but a full facelift might be a bit premature based on your photo.       

Randolph Capone, MD
Baltimore Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

You might also like...

Cosmetic procedures after Accutane

+1

Scientifically, there is no problem with you having fillers after accutane. Only dermabrasion, lasers & deep chemical peels are contraindicated for 6-12 months after taking Accutane; [even this saying has been lately challenged].

Go ahead & have your fillers done by an experienced dermatologist/ plastic surgeon/ oculoplastics surgeon.

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

Should I Wait to Get Restylane Undereye Fillers After Accutane

+1

By the information packet with Acutane I would wait at least 6 months before having any thing that opens the skin, even a needle stick. The risk of scarring would scare me. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

No worry using fillers after Accutane

+1

There should not be any problem having fillers placed anytime after you stopped Accutane. There is no reaction between Accutane and fillers. You also asked about needing a facelift. A facelift improves jowls and the neck, neither of which are problems shown on the photograph you supplied. Your best bet is to consult with a physician and describe what specific things about your face bother you, then you can get the best advice on how to address them.

Theda C. Kontis, MD
Baltimore Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Fillers and accutane

+1

I do not think that injecting fillers would be a problem if youa re taking accutane. Accutane use becomes more of an issue for surgery and facial peels.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

No need to wait after Accutane

+1
Unlike lasers where there is some controversy on when to use after oral isotretinoin, fillers are not like that and may be used whenever the physician finds it the right time and the right procedure. An experienced injector is a must when doing those areas.

Hassan Galadari, MD
Dubai Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.